MAUDE Adverse Event Report: COOPERSURGICAL, INC. 5MM ELASTIC STAYS 8/PK

COOPERSURGICAL, INC. 5MM ELASTIC STAYS 8/PK
Model Number 3311-8G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
Distributor reported on behalf of healthcare professional the product "were kept intact when removed from the package.However, during the surgery, the elastic stays are broken," and further, "when the elastic stay was being used in the surgery, it broken suddenly and so the nurse was scratched by the hook." additionally, healthcare professional reported "hook scratched through the glove and the nurse's hand during the operation, so the nurse needs to clean the wound immediately." event has resolved.
 
Additional Manufacturer Narrative
Clarification to component code: complaint is against the elastic part of the surgical stay.Investigation: distribution history.The complaint product was manufactured at csi on 11/07/18.Manufact.Record review device history record was reviewed and no non-conformities related to the complaint condition were noted.History complaint review a review of the 2-year complaint history showed similar reported complaint conditions.Previous complaints of stays breaking in the field were logged, but in those complaints, the stays broke due to usage, and not due to a manufacturing issue.Product receipt: the complaint product was not returned to coopersurgical.Visual evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Complaint verified based on provided pictures.Functionl evaluation: evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.However, the complaint condition is very similar to other complaints as mentioned earlier.In those complaints, the returned stays were inspected and tested, and the stays were able to stretch without issue, indicating that there were no issues with degradation of the silicone.In addition, when those returned stays were inspected under microscope, the cuts seems to have been initiated with a clean cut, possibly due to the stays encountering a sharp object.Root cause: no definitive root cause for this issue could could be reliably determined at this time.It is possible that the silicone stay may have encountered a sharp object.Corrective action: coopersurgical will continue to trend this complaint condition.
 
Additional Manufacturer Narrative
Distrib.History the complaint product was manufactured at csi on 11/07/18 under work order (b)(4).Manufact.Record review dhr - 260067 was reviewed and no non-conformities, related to the complaint condition, were noted.Incoming inspection review incoming inspection record review not applicable to this product.Service history record service history record not applicable to this product.History complaint review a review of the 2-year complaint history showed similar reported complaint conditions.Previous complaints of stays breaking in the field were logged, but in those complaints, the stays broke due to usage, and not due to a manufacturing issue.Product receipt the complaint product has not been returned to coopersurgical.There is currently no rma for the product.Vis.Eval.Evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.If the product should be returned at a later date, it will be evaluated, and any findings will be appended to this investigation.Complaint verified based on provided pictures.Functionl eval.Evaluation of the complaint product could not be completed as the complaint product has not been returned to coopersurgical.However, the complaint condition is very similar to other complaints as mentioned earlier.In those complaints, the returned stays were inspected and tested, and the stays were able to stretch without issue, indicating that there were no issues with degradation of the silicone.In addition, when those returned stays were inspected under microscope, the cuts seems to have been initiated with a clean cut, possibly due to the stays encountering a sharp object.Root cause no definitive root cause for this issue could be reliably determined at this time.It is possible that the silicone stay may have encountered a sharp object.
 
Event or Problem Description
Customers reported that the elastic stays (#3311-8g) were kept intact when removed from the package.However, when the elastic stay was being used in the surgery, it broken suddenly and so the nurse was scratched by the hook.Follow up information: 1.Was the scratched deep needing any immediate medical attention? yes.The hook scratched through the glove and the nurse's hand during the operation, so the nurse needs to clean the wound immediately 2.Was the scratch surface deep no blood? it's about 3-4mm length and 1-2mm depth 3.How is the nurse/scratch now.? she is recovered already.5mm elastic stays 8-pk 3311-8g e-complaint (b)(4).

Brand Name
5MM ELASTIC STAYS 8/PK
Common Device Name
5MM ELASTIC STAYS 8/PK
Manufacturer (Section D)
COOPERSURGICAL, INC.
75 corporate drive
trumbull CT 06611
Manufacturer (Section G)
COOPER SURGICAL, INC
95 corporate drive
trumbull CT 06611
Manufacturer Contact
michael marone
50 corporate drive
trumbull, CT 06611
4752651665
MDR Report Key16527072
Report Number1216677-2019-00311
Device Sequence Number12077044
Product Code GAD
UDI-Device Identifier00888937015485
UDI-Public888937015485
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K791665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2023
Device Model Number3311-8G
Device Catalogue Number3311-8G
Device Lot Number260067
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale